Hail, Marquette
- When
- July 30, 5:56 AM EST
- Where
- Marquette County, 6 mi NNW of Carlshend
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.400, -87.267
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 30, 3:50 AM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 450 AM EDT SUN JUL 30 2006 .DISCUSSION... THUNDERSTORM COVERAGE AND EXTENT OF HEAT ARE MAIN CONCERNS. ACTIVE WEATHER PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST TUE AS UPR PLAINS INTO UPR LAKES REMAINS ON EDGE OF UPR LEVEL RIDGE. INSTABILITY BUILDING OVR N PLAINS YDY WAS ALMOST OFF THE CHARTS WITH MUCAPES OVR PORTIONS OF DAKOTAS INTO W MN UP TO 7000 J/KG THANKS TO 75 TO 80 DEGREE DEWPOINTS AND TEMPS RISING TO NEAR 100F. 00Z RAOBS AND RUC ANALYSIS SHOWED TWO DISTINCT H85 BAROCLINIC ZONES OVR NE MN INTO NW WI AND ALONG THE ND/SD BORDER. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED OVR N ZONE CLOSER TO STRONGER H5 WINDS AND SHORTWAVE DIPPING INTO NCNTRL LK SUPERIOR ON WV LOOP. APPEARS THAT WARMING IN MID LEVELS AND LACK OF UPR LEVEL TRIGGER IS PROHIBITING CONVECTION OVER THE DAKOTAS BAROCLINIC ZONE. 0-6KM SHEAR VALUES 50-60KT AND MUCAPES TOWARD 2000J/KG OVR N MN INTO NW WI SPURRING ON DEVELOPMENT OF SOME VERY STRONG SUPERCELLS. IN GENERAL...THE STRONGEST STORMS ARE STAYING W OF MQT CWA AS MUCAPES ARE MUCH LESS OVER UPR MI THANKS IN PART TO ATMOSPHERE BEING WORKED OVER 24 HR AGO WITH MCS THAT MOVED ACROSS THE AREA. SHORTWAVE AND FARTHER N H85 BAROCLINIC ZONE ARE PRESENT OVR UPR MI THIS MORNING. BY AFTN...H85/H925 FRONTS ARE LIFTING TO N AS WARMER AIR SURGES IN FM N PLAINS. W H85 WINDS MAY CONTINUE TO FEED ANY CONVECTION THAT IS OCCURRING OVR UPR MI IN THE MORNING AS GREATEST INSTABILITY IS ANCHORED TO THE W OVR MN. GFS/NAM BOTH INDICATE SW UPR MI WILL SEE THE BETTER CHANCE OF THUNDERSTORMS THIS MORNING. HOWEVER AS SHORTWAVE SHIFTS ACROSS LK SUPERIOR REGION...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVR ALL AREAS THROUGH THE MORNING. BETTER CHANCES FOR THUNDERSTORMS LATER TODAY SEEMS LIKE IT WILL BE TO OUR W OVR MN ON N EDGE OF H85 BAROCLINIC ZONE AND WHERE ANOTHER SMALLER SCALE SHORTWAVE WILL BE PRESENT. TEMPS ARE GOING TO BE TRICKY. SIMILAR TO YDY SHOULD SEE HIGHEST TEMPS OVR W HALF INTERIOR WHERE H85 TEMPS WARM TO NEAR 24C BY LATE DAY. S WINDS MAY EDGE FAR ENOUGH TO THE N TO ALLOW WARMER TEMPS INTO N UPR MI BY LATE AFTN. GFS AND NAM ARE IN PRETTY GOOD AGREEMENT IN THE SUN NIGHT AND MON PERIODS. BOTH MODELS INDICATE SFC-H85 WARM FRONT LIFTS THROUGH UPR LAKES INTO S MANITOBA AND ONTARIO BY DAYBREAK MON WITH MID LEVEL WARMING/CAPPING TAKING OVR FOR REST OF MON. BUILDING RIDGE PUSHES STRONGER H5 WINDS AND ANY SHORTWAVES WELL TO THE N OF UPR LAKES BY LATE MON MORNING. THUS...EXPECT MOST CONVECTION TO REMAIN N OF UPR MI AND WILL DIAL DOWN THUNDER CHANCES FOR MAJORITY OF CWA TO 20 PCT. EXPECT BETTER CHANCES OF THUNDER OVR CWA AS FRONTS MOVE THROUGH ON SUN NIGHT. NAM/GFS SOUNDINGS INDICATE ELEVATED CAPE VALUES PEAKING AT AROUND 1500-2000J/KG SO SEVERE WEATHER IS A POSSIBILITY...BUT A GOOD DEAL OF CINH IS ALSO PRESENT. HIGHEST CINH VALUES ARE CONCENTRATED OVR SW AND SCNTRL COUNTIES FARTHER INTO THE WARMER MID LEVEL AIR AND CAPPING. EDGE OF CAP (BETTER CHANCES FOR STORMS) LOOKS LIKE IT WILL RUN FM W LK SUPERIOR INTO FAR E UPR MI BOTH TONIGHT AND MONDAY. POTENTIAL IS GROWING FOR MON TO BE A DANGEROUS DAY IN REGARDS TO HEAT AND HUMIDITY. AS IS CASE ON EDGE OF CAP...CONVECTION AND BLOWOFF CLOUDS WILL BE CRITICAL FOR MAX TEMP FCST. INTERESTING THAT HIGHER RESOLUTION NAM 12KM AND RUC 13KM BOTH INDICATE SOME SORT OF OUTFLOW IN WIND FIELDS AFFECTING N TIER OF CWA LATE MORNING INTO AFTN. TRYING TO PIN DOWN WHERE EXACT CONVECTIVE CLUSTERS WILL BE OVR REGION IS DIFFICULT THIS FAR OUT. SO...FOR TEMPS USED THE IDEA OF MAIN FRONTAL BOUNDARY TO N OF CWA AND SW WINDS PREVAILING AT SFC. MIXING TO H9/H85 TEMPS OF 30C/24C GIVES MAX TEMPS NEAR 100. BY AFTN EXPECT SKIES TO BECOME MOSTLY SUNNY OVR W HALF OF CWA AND THUS GOOD MIXING IS EXPECTED. USING BLEND OF MAV/MET GUIDANCE RESULTS IN TEMPS NEARING 100 IN MANY AREAS OVR W HALF ON MON. THIS SEEMS REASONABLE. SW FLOW WILL ALSO TRANSPORT THE 65-70 DEWPOINTS PRESENT TO OVR MID-UPR MISSISSIPPI RIVER VALLEY ATTM. UPR 90S TEMPS AND DEWPOINTS AROUND 70 GIVES HEAT INDEX VALUES BTWN 100 AND 110 FOR THE AFTN. VALUES THIS HIGH MAKE SUNSTROKE...HEAT CRAMPS...AND HEAT EXHAUSTION ALL LIKELY. CONSIDERING MOST RESIDENTS OF UPR MI ARE NOT USED TO SEEING THIS KIND OF HEAT WILL ISSUE AT STATEMENT HIGHLIGHTING THE HEAT AND WILL LIKELY NEED AT LEAST A HEAT ADVY FOR MON IN LATER FCST ISSUANCES IF NOT AN EXCESSIVE HEAT WARNING. TROUBLE IS THAT FRONT IS NOT PROGGED TO ARRIVE UNTIL LATE TUE...SO MON NIGHT AND TUE WILL BE HOT AND HUMID TOO AHEAD OF THE FRONT. SOME SPOTS NEAR LK SUPERIOR AND OVER THE KEWEENAW PENINSULA MON NIGHT COULD STAY ABOVE 80 DEGREES. HEAT INDEX VALUES WILL LIKELY FLIRT WITH THE CENTURY MARK AGAIN ON TUE. COOLER TEMPS ALONG WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES TUE NIGHT INTO WED. MADE NO CHANGES FOR THESE PERIODS OR ANY BEYOND THAT. COORD WITH APX. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && JLA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 528 AM EDT SUN JUL 30 2006 MIZ001>007-009>014-084-085-311200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 428 AM CDT SUN JUL 30 2006 /528 AM EDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. SOME OF THE STRONGER STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. DANGEROUS HEAT AND HUMIDITY WILL SPREAD INTO THE AREA ON MONDAY AND PERSIST THROUGH TUESDAY AFTERNOON. DAYTIME HIGHS ON MONDAY ARE EXPECTED TO REACH NEAR 100 DEGREES WITH HEAT INDEX VALUES ON MONDAY AFTERNOON OF 100 TO 110 DEGREES. TEMPERATURES MONDAY NIGHT AND TUESDAY WILL REMAIN VERY WARM WITH SOME AREAS NEAR LAKE SUPERIOR STAYING ABOVE 80 DEGREES ON MONDAY NIGHT AND MANY AREAS ON TUESDAY AFTERNOON RISING INTO THE MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY. LSZ221-241>248-263-264-311200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 428 AM CDT SUN JUL 30 2006 /528 AM EDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE STRONGER STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY. LMZ221-248-262-311200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 528 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. STRONGER STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY. JLA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 518 AM EDT SUN JUL 30 2006 MIZ012-301000- MENOMINEE- 418 AM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 500 AM CDT... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF NORWAY...OR 10 MILES SOUTHEAST OF IRON MOUNTAIN...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FAITHORN. CUNARD. HERMANSVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MICHELS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 546 AM EDT SUN JUL 30 2006 MIZ012-013-301030- DELTA-MENOMINEE- 446 AM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND MENOMINEE COUNTIES UNTIL 530 AM CDT(630 AM EDT)... AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA BRANCHE TO 6 MILES SOUTHWEST OF POWERS...OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF ESCANABA TO 26 MILES WEST OF ESCANABA...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HERMANSVILLE. LA BRANCHE. WILSON. WHITNEY. SCHAEFFER. CORNELL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MICHELS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 559 AM EDT SUN JUL 30 2006 MIZ001>007-009>014-084-085-302200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... MANISTIQUE...KENTON...SIDNAW...SENEY 459 AM CDT SUN JUL 30 2006 /559 AM EDT SUN JUL 30 2006/ ...DANGEROUS HEAT AND HUMIDITY EXPECTED EARLY THIS WEEK... EXCESSIVE HEAT BUILDING OVER THE NORTHERN PLAINS WILL SHIFT INTO UPPER MICHIGAN ON MONDAY AS A WARM FRONT LIFTS NORTH OF THE AREA. TEMPERATURES ON MONDAY AFTERNOON WILL RISE WELL INTO THE 90S TO AROUND 100 INLAND FROM LAKE SUPERIOR AND LAKE MICHIGAN. THE HEAT WILL COMBINE WITH INCREASING HUMIDITY PRODUCING DANGEROUS HEAT INDEX READINGS BETWEEN 100 AND 110 DEGREES ON MONDAY AFTERNOON. AFTER MOST AREAS STAY ABOVE 75 DEGREES ON MONDAY NIGHT...TEMPERATURES WILL AGAIN RISE WELL INTO THE 90S ON TUESDAY WITH HEAT INDEX VALUES NEARING 100 DEGREES. A COLD FRONT SWEEPING THROUGH THE REGION TUESDAY NIGHT INTO WEDNESDAY WILL BRING RELIEF TO THE HOT AND HUMID WEATHER. HEAT IS THE NUMBER ONE CAUSE OF WEATHER RELATED FATALITIES IN THE UNITED STATES EACH YEAR. TAKE TIME NOW TO PLAN TO FIND WAYS TO BEAT THE HEAT. IT COULD SAVE YOUR LIFE. IF YOU HAVE ANY OUTDOOR PLANS EARLY THIS WEEK...PLAN THE ACTIVITIES DURING THE COOLER EARLY MORNING OR EVENING HOURS. DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING AND ATTEMPT TO STAY IN AIR-CONDITIONED BUILDINGS. ALSO...CHECK FREQUENTLY ON THOSE MOST AT RISK FROM HEAT...SUCH AS PETS...INFANTS AND THE ELDERLY. JLA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 622 AM EDT SUN JUL 30 2006 MIZ013-301100- DELTA- 622 AM EDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 700 AM EDT... AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF GLADSTONE...OR 7 MILES NORTHWEST OF ESCANABA...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CORNELL. ESCANABA. GLADSTONE. RAPID RIVER. ENSIGN. NAHMA JUNCTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MICHELS
The Marquette radar (KMQT), 26 km away, was scanning. The volume nearest the first event began at 10:54 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Two to four-inch diameter branches down.
One to two-inch diameter branches down.
Two large trees down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519733, 5519734, 5519735, 5519827, 5519828.